Flood, Cerro Gordo
- When
- April 1, 12:00 AM CST to April 2, 7:00 PM CST
- Where
- Cerro Gordo County, Mason City
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $10,000
- Reported by
- Official NWS Observations
- Coordinates
- 43.150, -93.200
River levels remained high from the previous month with the river at Mason City rising to just above bank full. Little damage was done as the overflow ran into farm fields.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DMX wrote it up.
River levels remained high from the previous month with the river at Mason City rising to just above bank full. Little damage was done as the overflow ran into farm fields.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before the first event at Mar 31, 2:35 PM CST, 9 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 335 PM CDT SAT MAR 31 2007 .DISCUSSION... MAIN FOCUS IS THE ONGOING SEVERE EVENT OVER THE CWA. SURFACE LOW OVER SW IA WILL LIFT SLOWLY TO THE NORTHEAST. THE UPPER LEVEL SYSTEM OVER THE WESTERN PLAINS IS SLOWLY EJECTING NORTHEAST. THE COLD CORE WILL BE OVER CENTRAL IOWA THROUGH 23Z OR SO AS A JET MAX ROUNDS THE LOW. EASTERN AND NORTHERN PORTIONS OF THE CWA WILL BE IN THE LEFT EXIT REGION OF THE JET PROMOTING UPPER LEVEL DIVERGENCE. IN LOWER LEVELS...HIGH LOW LEVEL CAPE AND TREMENDOUS SHEAR CONTRIBUTING TO STRONG STORMS DEVELOPING NEAR THE WARM FRONT LIFTING ACROSS THE CWA. THE LIMITING FACTOR IS INSTABILITY DUE TO CLOUD COVER. THIS SHOULD NOT BE MUCH OF A FACTOR GIVEN THE DYNAMICS OF THIS SYSTEM. STORMS SHOULD LIFT NORTH AND EAST OF THE CWA BY 00Z WITH JUST SHOWERS AND ISOLD STORMS OVERNIGHT INTO SUNDAY MORNING. QUIET FOR THE REMAINDER OF SUNDAY THROUGH MOST OF MONDAY. LATE MONDAY AND TUESDAY ANOTHER SYSTEM MOVES IN BUT MOISTURE IS QUITE LIMITED WITH THIS SYSTEM SO WE ARE NOT LOOKING FOR ANY TYPE OF SEVERE EVENT THOUGH THERE IS A FAIRLY STRONG COLD FRONT THAT WILL PUSH THROUGH EARLY TUESDAY. THUS THUNDERSTORMS ARE IN THE GRIDS BUT SEVERE POTENTIAL WILL NEED TO BE WATCHED. NOT EXPECTING MUCH AT THIS TIME. ONCE THIS SYSTEM PULLS EAST TEMPS DIP INTO THE 40S AND 50S THROUGH THE REMAINDER OF THE EXTENDED WITH OVERNIGHT LOWS IN THE 20S AND 30S. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && FAB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 833 PM CDT SAT MAR 31 2007 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-011100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 833 PM CDT SAT MAR 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE OVERNIGHT MAINLY OVER NORTHERN IOWA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS MONDAY NIGHT AND TUESDAY. ISOLATED SEVERE STORMS ARE POSSIBLE...ESPECIALLY NORTH OF STATE HIGHWAY 30. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MONDAY NIGHT AND TUESDAY...ESPECIALLY NORTH OF STATE HIGHWAY 30. KINNEY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
716 PM CDT SAT MAR 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG MONROE 41.52N 93.10W
03/31/2007 JASPER IA BROADCAST MEDIA
LARGE TREES LIMBS DOWN. FROM KCCI TV.
&&
MOYERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
721 PM CDT SAT MAR 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 3 SE STATE CENTER 41.98N 93.12W
03/31/2007 MARSHALL IA BROADCAST MEDIA
OUT BUILDING DESTROYED. FROM KCCI TV.
&&
MOYERPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
738 PM CDT SAT MAR 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM HAIL BLOOMFIELD 40.75N 92.42W
03/31/2007 M1.00 INCH DAVIS IA EMERGENCY MNGR
HAIL COVERING GROUND.
0225 PM HAIL MILO 41.29N 93.44W
03/31/2007 E1.00 INCH WARREN IA EMERGENCY MNGR
0238 PM HAIL 2 S OTTUMWA 41.00N 92.41W
03/31/2007 E0.75 INCH WAPELLO IA TRAINED SPOTTER
0255 PM TSTM WND DMG MONROE 41.52N 93.10W
03/31/2007 JASPER IA BROADCAST MEDIA
LARGE TREES LIMBS DOWN. FROM KCCI TV.
0300 PM TSTM WND DMG PLEASANT HILL 41.59N 93.51W
03/31/2007 POLK IA LAW ENFORCEMENT
1 MILE WEST OF LAND FILL ON HIGHWAY 163 EAST OF PLEASANT
HILL. ROOF BLOWN OFF SHED.
0317 PM HAIL BAXTER 41.83N 93.15W
03/31/2007 E0.88 INCH JASPER IA LAW ENFORCEMENT
0330 PM TSTM WND DMG 3 SE STATE CENTER 41.98N 93.12W
03/31/2007 MARSHALL IA BROADCAST MEDIA
OUT BUILDING DESTROYED. FROM KCCI TV.
0330 PM TSTM WND DMG 3 SE ZEARING 42.13N 93.26W
03/31/2007 STORY IA EMERGENCY MNGR
CATTLE SHED DESTROYED.
0333 PM TSTM WND DMG 3 E STATE CENTER 42.02N 93.11W
03/31/2007 MARSHALL IA LAW ENFORCEMENT
BETWEEN STATE CENTER AND MARSHALLTOWN ON HIGHWAY 30.
GARAGE BLOWN OVER.
0345 PM HAIL 3 N CHURDAN 42.20N 94.48W
03/31/2007 E1.00 INCH GREENE IA LAW ENFORCEMENT
0346 PM TSTM WND DMG 4 SSW NEW PROVIDENCE 42.24N 93.21W
03/31/2007 HARDIN IA TRAINED SPOTTER
8-10 INCH TREE LIMBS BLOWN DOWN.
0355 PM TSTM WND DMG 4 E HUBBARD 42.31N 93.22W
03/31/2007 HARDIN IA AMATEUR RADIO
SNAPPED POWER POLE
0410 PM FUNNEL CLOUD KNIERIM 42.46N 94.46W
03/31/2007 CALHOUN IA LAW ENFORCEMENT
FUNNEL CLOUD JUST EAST OF KNIERIM.
0421 PM HAIL N GENEVA 42.67N 93.13W
03/31/2007 M0.75 INCH FRANKLIN IA TRAINED SPOTTER
WINDS GUSTS 57-58 MPH ALSO REPORTED.
0430 PM HAIL 5 SSE DUMONT 42.69N 92.94W
03/31/2007 M0.50 INCH BUTLER IA TRAINED SPOTTER
DIME SIZE HAIL REPORTED NEAR DUMONT.
0448 PM FUNNEL CLOUD 2 W CLARKSVILLE 42.78N 92.71W
03/31/2007 BUTLER IA EMERGENCY MNGR
0508 PM TSTM WND GST 7 N WAVERLY 42.83N 92.47W
03/31/2007 E65.00 MPH BREMER IA PUBLIC
0510 PM FUNNEL CLOUD 3 E JOLLEY 42.48N 94.66W
03/31/2007 CALHOUN IA TRAINED SPOTTER
&&
MOYERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
917 PM CDT SAT MAR 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG WAUKEE 41.61N 93.86W
03/31/2007 DALLAS IA BROADCAST MEDIA
DAMAGE TO HOUSE SIDING AND A METAL FENCE. FROM KCCI TV.
&&
MOYERThe national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2007Every state in 2007This day in weather historyWarnings in Iowa, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 21793.